Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RickJ62

Two Accutane related questions.

I am starting my 3rd month on Roaccutane. The 1st month i was on 10mg a day and my face seemed to be clearing fairly well. Well for the 2nd month the derm put me on 20mg a day, and ever since I have been breaking out. Now starting the third month, he has me on 30mg a day, and I seem to be breaking out even more! The only thing, all the breakouts are on my chin, and upper lip. (also i can see tons of lil white bumps when i tighten my skin....what are these? Is the accutane unclogging my pores?)

Am i doing something wrong? Why is only one part of my face breaking out, while the majority is clearing? Will the accutane force clogged pores into zits? And how can I prevent them from becomming zits?

Any help is Greatly Appreciated.

Thanks

Share this post


Link to post
Share on other sites

you could be experiencing your IB/initial breakout, which some members reported.

my blackheads noticeably increased in the middle of my first month and my derm told me it was a normal reaction to the drug. she gave me topical medications to help manage the existing zits while during the course.

what topical products are you using? what kind of toothpaste do you use? these could also be factors that contributed to your problem.

Share this post


Link to post
Share on other sites

I just use cetaphil face wash, and olay lotion twice a day.

Should i be using a topical also....such as BP or something?

Thanks

Share this post


Link to post
Share on other sites

Unfortunately, I think this is a common side effect.

Fortunately, I think it's a sign it's working. If it all comes out now, there's less left to come out later.

I'm going through exactly the same thing. Just started my 3rd week and I am breaking out everywhere (chin and jaw only). I think some clogged pores go away without incident but some develop into pretty major pimples :( I suggest putting active manuka honey. I tried it for the first time this weekend and it's improved a few of the big ones I had somewhat.

Other than that, eat lots of raw veggies and salads… make sure you get enough omega 3 and drink 2 - 2.5 litres of water a day. And be patient.

Share this post


Link to post
Share on other sites

Hey, thanks for the advice.

I am deffinatly going to stick it out... in hope that it works.

I just hate knowing that all the little whiteheads I can see are going to become pimples.

Oh well, just have to wait it out.

Share this post


Link to post
Share on other sites

in addition to a healthy diet and supplementation, you can try using topical medications and see if it helps. it'd be more important then to wear sunscreen regularly. i stopped using my medications somewhere in the middle of the course because of the excessive dryness i got from it.

Share this post


Link to post
Share on other sites

Same here. I'm in the middle of my 3rd week (20 mg per day), and I've been breaking out too. I put this topic cream called EffaClar A.I, but I don't think it's doing any good, so I just decided to stop and let Accutane do its job. I inicially freaked out about the break outs, but after consulting this board and reading more about the treatment, it seems this is a common side effect and these break outs will eventually go away. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×